Q. Can I take Practin and Decdan to gain weight?

Answered by Dr. Sameer Kumar and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Gain Weight or Sleep Hygeine? We have medical experts to help you right away. Ask a Doctor Now »
Image: Can I take Practin and Decdan to gain weight?

Hi doctor,

I am a 23 year old female. My height is 5 feet 3 inches and I weigh 41 kg. I need to put on weight. I have fast metabolism. Can I take Practin and Decdan tablets? It is suggested by one of my friend. Thank you.


Related Questions:
Can you please suggest changes to my son's food chart?
Kindly suggest a diet plan to reduce fat in the stomach area.
Can I take Practin and Decdan to gain weight?
 

Dr. Sameer Kumar
MBBS., MS (OBS/GYNAE)., FMAS., DMAS., FELLOWSHIP IS ASSISTED REPRODUCTIVE TECHNIQUES
Infertility, Obstetrics And Gynaecology

Hello,

Welcome to icliniq.com.

  • The tablets Practin (Cyproheptadine hydrochloride) and Decdan (Dexamethasone) would just add water retention in the body and not increase the muscle mass. So once you leave it, your body shall return back to low weight itself.
  • So, Practin and Decdan are not recommended for instant weight gain.
  • Gradual weight gain is always advisable. An increase in 500 kilocalories per day can result in increasing the body weight by 0.5 kg per week.
  • Eat plenty of healthy fats. Have egg yolks, meat with animal fat, coconut oil, and other healthy fats. Increase calorie intake of healthy foods that include bananas.
  • Chew the food properly to improve digestion.
  • Keep a track of your weight gain as this is essential. It is healthy to increase approximately 5 to 6 kg per month.
  • The right combination of healthy food, exercise, correct breathing, rest and sleep go a long way in healthy and happy life.

For further information consult a family physician online --> https://www.icliniq.com/ask-a-doctor-online/family-physician

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Could my insomnia be due to increase in Zoloft dosage?
Query: Hello doctor, I have been taking 100 mg of Zoloft for a number of years. On 14th, my doctor added another 50 mg which I take at bedtime. For the past few days, I have been experiencing severe insomnia and can rarely sleep for more than an hour at a time. In addition, I have begun taking 25 mg of Se...  Read Full »
Dr. Ramchandra Lamba
Sexologist

Answer: Hello, Welcome to icliniq.com. The increase of the dose of Zoloft (Sertraline) can cause sleep problem, as you are facing currently. To manage this, you can change the time from night to morning or afternoon. If you altogether stop night doses of Zoloft (return back to 100 mg per day), then this s...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »